Alert archive / New Mexico / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 16, 2012, 6:12 AM MDT. It took effect at Jul 16, 2012, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2012, 6:12 AM MDT (12:12 UTC)
- In effect from
- Jul 16, 2012, 12:00 PM MDT
- Expired
- Jul 17, 2012, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
530 WGUS65 KABQ 161212 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 612 AM MDT MON JUL 16 2012 NMZ508-509-162200- /O.NEW.KABQ.FF.A.0003.120716T1800Z-120717T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 612 AM MDT MON JUL 16 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...SAN FRANCISCO RIVER VALLEY AND SOUTHWEST MOUNTAINS. * FROM NOON MDT TODAY THROUGH THIS EVENING. * MONSOON MOISTURE WILL SURGE OVER CATRON COUNTY TODAY. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AT RATES OVER 1 INCH PER HOUR. * THE POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP WITHIN AND BELOW RECENTLY BURNED FORESTS. HAZARDOUS DEBRIS FLOWS MAY ACCOMPANY RAPIDLY RISING WATER LEVELS. THIS INCLUDES THE NEW MEXICO PORTION OF THE WALLOW BURN SCAR...THE WHITEWATER-BALDY BURN SCAR AND THE MILLER BURN SCAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 44/42
2 follow-up statements
795 WGUS65 KABQ 162117 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT MON JUL 16 2012 NMZ508-509-170600- /O.CON.KABQ.FF.A.0003.000000T0000Z-120717T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 317 PM MDT MON JUL 16 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...SAN FRANCISCO RIVER VALLEY AND SOUTHWEST MOUNTAINS. * UNTIL MIDNIGHT MDT TONIGHT * MONSOON MOISTURE WILL SURGE OVER CATRON COUNTY TODAY. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AT RATES NEAR 1 INCH PER HOUR. * THE POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP WITHIN AND BELOW RECENTLY BURNED FORESTS. HAZARDOUS DEBRIS FLOWS MAY ACCOMPANY RAPIDLY RISING WATER LEVELS. THIS INCLUDES THE NEW MEXICO PORTION OF THE WALLOW BURN SCAR...THE WHITEWATER-BALDY BURN SCAR AND THE MILLER BURN SCAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
693 WGUS65 KABQ 170556 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1156 PM MDT MON JUL 16 2012 NMZ508-509-170700- /O.EXP.KABQ.FF.A.0003.000000T0000Z-120717T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 1156 PM MDT MON JUL 16 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO WILL EXPIRE AT MIDNIGHT MDT TONIGHT. HEAVIER RAIN IS DIMINISHING ACROSS THE SOUTHWEST MOUNTAINS...SO THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE. HOWEVER...MONSOON MOISTURE WILL REMAIN OVER THE FORECAST AREA TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO...AND THERE WILL BE A POTENTIAL FOR FLASH FLOODING WITHIN AND BELOW RECENTLY BURNED FORESTS. $$ 44
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 16, 5:54 AM MDT, 18 minutes earlier.
Area forecast discussion, Jul 16, 5:54 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 AM MDT MON JUL 16 2012 .AVIATION... 12Z TAF CYCLE GREATEST CONFIDENCE FOR TSRA IMPACTS TODAY WILL BE OVER WESTERN NM AND ALONG THE SANGRE DE CRISTO MTS. 00Z AND 06Z MODEL GUIDANCE DID NOT HANDLE CURRENT CONVECTIVE COVERAGE AND PLACEMENT WELL AREAWIDE SO CONFIDENCE ON EVOLUTION OF FORECAST TIMING IS LOW. MAIN AXIS FOR ACTIVITY WILL BE IN VCNTY OF THE CONT DVD AND STEERING FLOW WILL BE WSW TO ENE NEAR 15 KTS. WENT WITH A CLIMATOLOGY ON INITIATION OVER THE HIGH TERRAIN AROUND 18Z AND SPREAD INTO TAFS AS VCTS BTWN 20-22Z FOR SITES ALONG AND WEST OF THE RIO GRANDE VALLEY. LOWEST CONFIDENCE OVER THE E PLAINS WHERE CURRENT -SHRA/TSRA IS NOT EVEN DEPICTED IN MAJORITY OF LATEST MODELS. IT IS CERTAIN DUE TO MUCH DEEPER MOISTURE MOVING INTO CENTRAL AND WESTERN NM THAT STORMS WILL PRODUCE LARGER FOOTPRINTS OF MVFR CIGS AND VSBYS WITH PERHAPS EVEN SOME IFR VSBYS OVER FAR WESTERN NM IN +TSRA. SOME PRECIP SHOULD LINGER AFT SUNSET AS MOIST OUTFLOW BOUNDARY COLLISIONS RE-INITIATE SHRA/TSRA THRU 08Z. GUYER && .PREV DISCUSSION...316 AM MDT MON JUL 16 2012... TODAY AND TUESDAY...THE MID LEVEL CENTER OF ANTICYCLONIC CIRCULATION THAT HAS BEEN OVER NM WILL SHIFT SOUTHWARD OVER NORTHERN MEXICO. MEANWHILE...A CLOSED UPPER LOW WILL SLIDE SLOWLY SOUTHWARD ALONG THE PACIFIC NORTHWEST COAST. THIS WILL TILT THE MONSOON MOISTURE PLUME...WHICH HAS BEEN OVER AZ THE LAST FEW DAYS...OVER NM WITH A SIGNIFICANT UPTICK IN SHOWER AND THUNDERSTORM COVERAGE AREAWIDE. PRECIPITABLE WATER VALUES WILL CLIMB TO AROUND AN INCH...ENABLING SOME THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAIN. ALL OF THE CLOUDS AND PRECIPITATION WILL CAUSING HIGH TEMPERATURES TO FALL...WITH READINGS UP TO 11 DEGREES BELOW NORMAL ACROSS THE WEST...UP TO 5 DEGREES BELOW NORMAL CENTRAL AREAS...AND NEAR TO A LITTLE ABOVE NORMAL ACROSS THE PLAINS. WEDNESDAY...THE MID LEVEL ANTICYCLONIC CIRCULATION OVER NORTHERN MEXICO WILL SHIFT NORTHWARD OVER WEST CENTRAL NM AS AN EASTERLY WAVE NUDGES WESTWARD FROM SOUTH TEXAS. THIS WILL PULL SOME DRIER AIR INTO NW NM AND WETTER AIR INTO EASTERN NM FROM THE SOUTHEAST. AS A RESULT...A SHARPER THETA E AXIS WILL ALIGN FROM AROUND SILVER CITY AND EL PASO TO TUCUMCARI AND CLAYTON. PWAT VALUES WILL CLIMB OVER AN INCH ALONG AND ESPECIALLY EAST OF THE CENTRAL MOUNTAIN CHAIN...WITH A POTENTIAL FOCUS FOR LOCALLY HEAVY RAIN IN THE SOUTH CENTRAL MOUNTAINS AND ACROSS THE EASTERN PLAINS. FLASH FLOODING WILL BE A CONCERN WITHIN AND BELOW LINCOLN COUNTY BURN SCARS WEDNESDAY AFTERNOON AND EVENING. THURSDAY AND FRIDAY...LOOK FOR SE FLOW TO SPREAD OVER THE FORECAST AREA AS THE EASTERLY WAVE SLOWLY CROSSES NORTHERN MEXICO AND SOUTHERN NM. A LOW LEVEL CONVERGENCE ZONE WILL BE FOUND ALONG THE CONTINENTAL DIVIDE...WHERE THE MOST NUMEROUS SHOWERS AND STORMS WILL DEVELOP. DESPITE THE SE FLOW...SOME DRIER AIR WILL ENTER THE EAST CENTRAL AND NE PLAINS DURING THIS PERIOD...WITH ONLY SPOTTY SHOWERS AND THUNDERSTORMS POSSIBLE THERE. HIGH TEMPERATURES WILL CONTINUE TO VARY FROM NEAR TO A FEW DEGREES BELOW NORMAL AREAWIDE WED THROUGH FRI. THE COMING WEEKEND WILL FEATURE THE 500 MB HIGH PRESSURE CENTER AROUND MO AND A CLOSED UPPER LOW OFF THE CA COAST. THIS WILL KEEP A MONSOON MOISTURE PLUME OVER CENTRAL AND WESTERN NM...AS WELL AS AZ. THIS PATTERN COULD RESULT IN LOCALLY HEAVY RAINFALL... ESPECIALLY IF AN EASTERLY WAVE CAN GET CAUGHT UP IN THE FLOW AND TRACK NORTHWARD INTO NM. DAYTIME HIGH TEMPERATURES MAY RISE A FEW DEGREES ABOVE NORMAL IN THE EAST...WHILE REMAINING GENERALLY WITHIN 3 DEGREES OF NORMAL CENTRAL AND WEST. 44 .FIRE WEATHER... THE MOIST INSTABILITY PLUME WILL SHIFT EAST OVER THE NEXT FEW DAYS DELIVERING GREATER CHANCES FOR MORE WIDESPREAD WETTING RAINFALL OVER NM. A BRIEF DRYING PERIOD IS EXPECTED OVER FAR WESTERN NM WEDNESDAY BEFORE THE PLUME MOVES BACK WEST OVER WESTERN NM THRU THE REMAINDER OF THE FORECAST CYCLE. PWAT VALUES WILL APPROACH 1 INCH TODAY FOR WESTERN NM WITH STEERING FLOW FROM WSW TO ENE NEAR 10-15 MPH. PWAT VALUES REMAIN UNCHANGED TUESDAY WHILE STEERING FLOW BECOMES MORE WNW TO ESE 10-15 MPH. THE WEAKEST STORM MOTIONS AND HIGHEST PWAT VALUES OF 1-1.2 INCHES APPEAR TO BE WEDNESDAY THRU FRIDAY AND FOCUSED OVER CENTRAL NM...THUS POTENTIAL FOR LOCALLY HVY RAIN OVER BURN SCARS INCREASING THRU THIS PERIOD. MOISTURE VALUES WILL REMAIN NEAR TO ABOVE CLIMATOLOGY THRU THE WEEKEND AND EARLY NEXT WEEK HOWEVER THE GREATEST COVERAGE MAY SHIFT INTO FAR WESTERN NM AND ARIZONA. MAX TEMPERATURES THRU THE PERIOD WILL BE NEAR TO SLIGHTLY BLW NORMAL WHILE MIN TEMPS AVERAGE 5 TO 10F ABV NORMAL. HAINES VALUES WILL BE LOW FOR MOST AREAS. RH RECOVERIES WILL TREND VERY GOOD TO EXCELLENT FROM THE CENTRAL MTS WEST AND FAIR TO GOOD FOR EASTERN NM. MIN RH VALUES WILL AVERAGE THE 20S OVER VALLEY AREAS AND THE EASTERN PLAINS TO THE 30S AND 40S OVER THE HIGH TERRAIN. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
Hazardous weather outlook, Jul 16, 5:51 AM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 AM MDT MON JUL 16 2012 NMZ501>540-171200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 551 AM MDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE MONSOON MOISTURE PLUME WILL TILT OVER CENTRAL AND WESTERN NEW MEXICO TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM SOME THUNDERSTORMS WEST OF THE RIO GRANDE TO THE ARIZONA BORDER THIS AFTERNOON AND EVENING. THE POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP WITHIN AND BELOW RECENTLY BURNED FORESTS...ESPECIALLY THOSE IN CATRON COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MONSOON MOISTURE PLUME WILL REMAIN OVER NEW MEXICO THIS WEEK AND INTO THE WEEKEND. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...ESPECIALLY IN THE AFTERNOON AND EVENING. THE POTENTIAL EXISTS FOR MINOR FLOODING TO DEVELOP...AND FOR FLASH FLOODING WITHIN AND BELOW ALL RECENTLY BURNED FORESTS. .SPOTTER INFORMATION STATEMENT... TO REPORT FLASH FLOODING...CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. SELECT THE STORM REPORT LINK ON THE NATIONAL WEATHER SERVICE WEBSITE...WWW.WEATHER.GOV/ABQ...OR CALL US AT 888.386.7637. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:24 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 111 min |
| Jul 16, 1:13 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 2 hr |
| Jul 16, 2:50 PM MDT | Special Weather Statement | ABQ | Cibola | 25 min |
Nearby
Flash Flood Watches in New Mexico, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.